MAUDE Adverse Event Report: ARTHREX, INC. SUTURESNARE, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURESNARE, 90 DEGREE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-6060-90
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned.Therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause of this type of event is the use of excessive force and/or prying/leveraging with the tip fully exposed on the device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Risk manager will not release device.
 
Event or Problem Description
It was reported that during a left rotator cuff repair procedure, while the surgeon was passing the suture, the tip of the 90° straight suture snare, ar-6060-90, broke off.The tip was retrieved with graspers and a second 90° straight suture snare of the same lot was opened and again, as the surgeon was attempting to pass the suture, the tip of the device broke-off into the patient.This time, the surgeon was unable to locate the tip and an x-ray was brought in to confirm that the tip was still inside of the patient.After an hour and a half of attempting to retrieve the broken tip the surgeon completed the case with the tip still inside the patient.Incident resulted in a 1.5 hour delay in case.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The evaluation of the returned devices revealed that the nitinol wires at the distal tips are broken off.The most likely cause of this type of event is the use of excessive force and/or prying/leveraging with the tip fully exposed on the device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a left rotator cuff repair procedure, while the surgeon was passing the suture, the tip of the 90° straight suturesnare, ar-6060-90, broke off.The tip was retrieved with graspers and a second 90° straight suture snare of the same lot was opened and again, as the surgeon was attempting to pass the suture, the tip of the device broke-off into the patient.This time, the surgeon was unable to locate the tip and an x-ray was brought in to confirm that the tip was still inside of the patient.After an hour and a half of attempting to retrieve the broken tip the surgeon completed the case with the tip still inside the patient.Incident resulted in a 1.5 hour delay in case.

Brand Name
SUTURESNARE, 90 DEGREE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6394906
Report Number1220246-2017-00064
Device Sequence Number975927
Product Code LXH
UDI-Device Identifier00888867204638
UDI-Public00888867204638
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Catalogue NumberAR-6060-90
Device Lot Number10058627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;